Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 320, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 24, 2023, 9:40 PM CDT for 4 counties in Texas. It was in force for 65 min. 39 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2023, 9:40 PM CDT (02:40 UTC)
- Expired
- Sep 24, 2023, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 9:40 PM CDT | HAIL 1.75 | 5 Nne Austin, TX | Hail up to the size of golf balls near the intersection of North Lamar Boulevard and Highway 183. |
| Sep 24, 9:40 PM CDT | HAIL 1.75 | 5 Nne Austin, TX | HAIL UP TO THE SIZE OF GOLF BALLS NEAR THE INTERSECTION OF NORTH LAMAR BOULEVARD AND HIGHWAY 183. |
| Sep 24, 9:47 PM CDT | HAIL 1 | 6 Nne Austin, TX | Report from mPING Quarter. |
| Sep 24, 9:47 PM CDT | HAIL 1 | 6 Nne Austin, TX | REPORT FROM MPING QUARTER. |
| Sep 24, 9:49 PM CDT | HAIL 1 | 4 Ne Austin, TX | Report from mPING Quarter. |
| Sep 24, 9:49 PM CDT | HAIL 1 | 4 Ne Austin, TX | REPORT FROM MPING QUARTER. |
| Sep 24, 9:50 PM CDT | HAIL 2.25 | 2 Nne Austin, TX | Picture of 2 to 2.25 inch hail near Hyde Park via X. |
| Sep 24, 9:50 PM CDT | HAIL 2.25 | 2 Nne Austin, TX | PICTURE OF 2 TO 2.25 INCH HAIL NEAR HYDE PARK VIA X. |
| Sep 24, 9:55 PM CDT | HAIL 3 | 4 N Austin, TX | 3 inch hail reported on Burnet Ln in Brentwood via X. |
| Sep 24, 9:55 PM CDT | HAIL 3 | 4 N Austin, TX | 3 INCH HAIL REPORTED ON BURNET LN IN BRENTWOOD VIA X. |
| Sep 24, 9:57 PM CDT | HAIL 1 | 5 Nne Austin, TX | Report from mPING Quarter. |
| Sep 24, 9:57 PM CDT | HAIL 1 | 5 Nne Austin, TX | REPORT FROM MPING QUARTER. |
| Sep 24, 10:00 PM CDT | HAIL 1.75 | 1 Wsw Austin, TX | Golf ball size hail near intersection of Lamar Blvd and Burnet. |
| Sep 24, 10:00 PM CDT | HAIL 1.75 | 1 Wsw Austin, TX | GOLF BALL SIZE HAIL NEAR INTERSECTION OF LAMAR BLVD AND BURNET. |
| Sep 24, 10:03 PM CDT | HAIL 1 | 5 Nne Austin, TX | HAIL UP TO QUARTER SIZE NEAR THE INTERSECTION OF NORTH LAMAR BOULEVARD AND HIGHWAY 183. |
| Sep 24, 10:05 PM CDT | HAIL 2.25 | 6 S Wells Branch, TX | Report from mPING Hen Egg+. |
| Sep 24, 10:05 PM CDT | HAIL 2.25 | 6 S Wells Branch, TX | REPORT FROM MPING HEN EGG+. |
| Sep 24, 10:07 PM CDT | HAIL 2 | 2 Ne Austin, TX | Hail up to slightly larger than golf balls occurred 1000 pm through 1015pm. 2 home windows broken. Car windshield cracked with some minor dents noted on vehicle. Near intersection of Kirkwood Road and Wrightwood Road just east of IH35. |
| Sep 24, 10:07 PM CDT | HAIL 2 | 2 Ne Austin, TX | HAIL UP TO SLIGHTLY LARGER THAN GOLF BALLS OCCURRED 1000 PM THROUGH 1015PM. 2 HOME WINDOWS BROKEN. CAR WINDSHIELD CRACKED WITH SOME MINOR DENTS NOTED ON VEHICLE. NEAR INTERSECTION OF KIRKWOOD ROAD AND WRIGHTWOOD ROAD JUST EAST OF IH35. |
| Sep 24, 10:08 PM CDT | HAIL 1.75 | 2 Nne Austin, TX | Intersection of 38th St and Duval St. |
| Sep 24, 10:08 PM CDT | HAIL 1.75 | 2 Nne Austin, TX | INTERSECTION OF 38TH ST AND DUVAL ST. |
| Sep 24, 10:10 PM CDT | HAIL 2 | 3 Ne Austin, TX | via X. |
| Sep 24, 10:10 PM CDT | HAIL 2 | 3 Ne Austin, TX | VIA X. |
| Sep 24, 10:10 PM CDT | HAIL 2.25 | 4 N Austin, TX | Measured via X from Brentwood area in Austin. |
| Sep 24, 10:10 PM CDT | HAIL 2.25 | 4 N Austin, TX | MEASURED VIA X FROM BRENTWOOD AREA IN AUSTIN. |
| Sep 24, 10:10 PM CDT | HAIL 2.5 | 4 Ne Austin, TX | Report from mPING Tennis Ball. |
| Sep 24, 10:10 PM CDT | HAIL 2.5 | 4 Ne Austin, TX | REPORT FROM MPING TENNIS BALL. |
| Sep 24, 10:11 PM CDT | HAIL 1 | 4 Ne Austin, TX | |
| Sep 24, 10:11 PM CDT | HAIL 1 | 4 Ne Austin, TX | |
| Sep 24, 10:17 PM CDT | HAIL 2.5 | 1 N Austin, TX | 2.50 inch measured hail in central Austin via picture via X. |
| Sep 24, 10:17 PM CDT | HAIL 2.5 | 1 N Austin, TX | 2.50 INCH MEASURED HAIL IN CENTRAL AUSTIN VIA PICTURE VIA X. |
| Sep 24, 10:17 PM CDT | HAIL 2.5 | 1 Ssw Austin, TX | via X. |
| Sep 24, 10:17 PM CDT | HAIL 2.5 | 1 Ssw Austin, TX | VIA X. |
| Sep 24, 10:19 PM CDT | HAIL 1.5 | 3 Ene Austin, TX | 1.5 inch hail measured via picture from X. |
| Sep 24, 10:19 PM CDT | HAIL 1.5 | 3 Ene Austin, TX | 1.5 INCH HAIL MEASURED VIA PICTURE FROM X. |
| Sep 24, 10:29 PM CDT | HAIL 2.5 | 5 N Austin, TX | Report from mPING Tennis Ball. |
| Sep 24, 10:29 PM CDT | HAIL 2.5 | 5 N Austin, TX | REPORT FROM MPING TENNIS BALL. |
| Sep 24, 10:44 PM CDT | HAIL 2 | 3 Ene Austin, TX | Report from mPING Hen Egg. |
| Sep 24, 10:44 PM CDT | HAIL 2 | 3 Ene Austin, TX | REPORT FROM MPING HEN EGG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 39 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1767 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.8
The text
As transmitted.
370
WUUS54 KEWX 250240
SVREWX
TXC021-055-209-453-250345-
/O.NEW.KEWX.SV.W.0320.230925T0240Z-230925T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
940 PM CDT Sun Sep 24 2023
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Caldwell County in south central Texas...
East central Hays County in south central Texas...
Southeastern Travis County in south central Texas...
Northwestern Bastrop County in south central Texas...
* Until 1045 PM CDT.
* At 939 PM CDT, a severe thunderstorm was located near Austin,
moving south at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Lockhart, Bastrop, Austin
Bergstrom Int Airport, Manor, West Lake Hills, Rollingwood, Uhland,
Mustang Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood,
Hornsby Bend, Upton, Sunset Valley, and San Leanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3038 9780 3044 9758 2999 9719 2989 9784
TIME...MOT...LOC 0239Z 348DEG 18KT 3032 9766
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP5 follow-up statements
756
WWUS54 KEWX 250303
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1003 PM CDT Sun Sep 24 2023
TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1003 PM CDT Sun Sep 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND NORTHWESTERN BASTROP COUNTIES...
At 1003 PM CDT, a severe thunderstorm was located near Austin
Bergstrom Int Airport, moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom
Int Airport, Manor, West Lake Hills, Rollingwood, Uhland, Mustang
Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend,
Upton, Sunset Valley, and San Leanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3038 9780 3044 9758 2999 9719 2989 9784
TIME...MOT...LOC 0303Z 356DEG 14KT 3027 9767
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP572
WWUS54 KEWX 250304
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1004 PM CDT Sun Sep 24 2023
TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1004 PM CDT Sun Sep 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND NORTHWESTERN BASTROP COUNTIES...
At 1004 PM CDT, a severe thunderstorm was located near Austin
Bergstrom Int Airport, moving south at 15 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom
Int Airport, Manor, West Lake Hills, Rollingwood, Uhland, Mustang
Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend,
Upton, Sunset Valley, and San Leanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3038 9780 3044 9758 2999 9719 2989 9784
TIME...MOT...LOC 0304Z 356DEG 14KT 3026 9767
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP859
WWUS54 KEWX 250320
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1020 PM CDT Sun Sep 24 2023
TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1020 PM CDT Sun Sep 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND WEST CENTRAL BASTROP COUNTIES...
At 1020 PM CDT, a severe thunderstorm was located over Austin
Bergstrom Int Airport, moving south at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Austin, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom Int Airport,
Manor, West Lake Hills, Rollingwood, Uhland, Mustang Ridge,
Niederwald, Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend, Upton,
Sunset Valley, San Leanna, and Webberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 9780 3035 9752 2999 9719 2989 9784
TIME...MOT...LOC 0320Z 348DEG 18KT 3018 9765
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP915
WWUS54 KEWX 250331
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CDT Sun Sep 24 2023
TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1031 PM CDT Sun Sep 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND WEST CENTRAL BASTROP COUNTIES...
At 1030 PM CDT, a severe thunderstorm was located near Austin
Bergstrom Int Airport, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Austin, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom Int Airport,
West Lake Hills, Rollingwood, Uhland, Mustang Ridge, Niederwald,
Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend, Upton, Sunset
Valley, San Leanna, Webberville, and Creedmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3028 9780 3029 9749 2999 9719 2989 9784
TIME...MOT...LOC 0330Z 348DEG 18KT 3016 9764
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP392
WWUS54 KEWX 250344
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1044 PM CDT Sun Sep 24 2023
TXC021-055-209-453-250354-
/O.EXP.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1044 PM CDT Sun Sep 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALDWELL...EAST
CENTRAL HAYS...SOUTHEASTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES
WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 3028 9780 3029 9749 2999 9719 2989 9784
TIME...MOT...LOC 0344Z 348DEG 18KT 3010 9763
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 7:05 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 24, 7:05 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 705 PM CDT Sun Sep 24 2023 ...New AVIATION... .SHORT TERM... (Tonight through Monday night) Issued at 129 PM CDT Sun Sep 24 2023 Synopsis/Mesoanalysis: At 500mb south-central Texas remains in the northeastern periphery of a ridge with zonal/westerly flow across the northern portion of the state. A shortwave, currently across the Panhandle, will quickly move into north and northeast Texas this afternoon, which will interact with a slow moving cold front at the surface. This cold front currently extends along a SW to NE line from just south of KFST to near KLUD. To the south of this boundary, rapid destabilization has been ongoing late this morning/early this afternoon with further destabilization forecast to occur through peak heating. High temperatures of around 100F and dewpoints generally from 65-70F should lead to 2000-3000 J/kg of MLCAPE across the forecast area according to SPC Mesoanalysis. Given the proximity of the ridge to the southwest, shear will be modest, yet sufficient in the 25-35 kt range later this afternoon with the help of the aforementioned shortwave. One of the main factors leading to some forecast uncertainty this afternoon is the presence of weak CINH/capping. ACARS Soundings out of KAUS have shown this cap around 850mb slowly weakening over the last couple of hours, though it still remains as of 1815Z. Given the lack of cloud cover across the region, intense heating is likely to erode the cap by mid-afternoon across most areas, but as the sun begins to set CINH is expected to quickly increase again. This afternoon-overnight: Eyes will be on the northern Hill Country for initial storm development late this afternoon/early evening, though a few storms will be possible across the Edwards Plateau and northern Mexico as well. Storm movement will likely be slow to the SE through the remainder of the evening before activity begins to wane by 06z. However, isolated activity continuing overnight cannot be ruled out across portions of the Hill County/I-35 corridor as the front and lingering outflow boundaries continue to slowly push south. There remains a Level 2/5 risk for severe thunderstorms with this activity, with large hail and damaging wind gusts being the main threats due to the unstable atmosphere. Tornadoes are not expected due to small hodographs and weak flow near the front. Heavy rain will be possible as well with the strongest cells as PWATs will be near 1.8". While the ongoing drought will greatly limit the threat for flooding, there is a Level 1/4 risk for excessive rainfall/flash flooding. Both of these risks are generally across the northern half of the forecast area. Tomorrow-tomorrow night: The front will continue into central and southern portions of the forecast area by tomorrow afternoon. As destabilization occurs with diurnal heating, widely scattered thunderstorm activity is expected to develop along and south of the surface boundary. Increased cloud cover both from the front itself and today and tonight's convection will limit instability tomorrow compared to today, but the atmosphere will still be unstable enough to pose a more isolated risk for severe weather (wind and hail). The level 1/4 risk for excessive rainfall/flash flooding will continue as well. Activity should once again wane through the late evening/overnight hours with potential for continued isolated activity, mainly across the western portion of the area. && .LONG TERM... (Tuesday through Sunday) Issued at 129 PM CDT Sun Sep 24 2023 A broad, weak upper trough axis will be centered to our east to start the long term period on Tuesday morning, and it's likely that any remaining sfc cold front will have been pushed to our south by rounds of convection today and tomorrow. No well-defined upper level or surface features are forecast the rest of the week in our region. Although isolated lingering showers and perhaps a thunderstorm will be possible Tuesday into Wednesday, most locations will remain dry. Low-end rain chances will return to the Coastal Plains late this week into the weekend, but rainfall amounts in the long term will be paltry at best. The expectation is for cooler, but still above normal temperatures to prevail Tuesday through the rest of the week. Highs will be mainly in the 90s, with lows in the 60s to lower 70s, ticking back upwards towards next weekend. Above normal temperatures will continue into the first week of October. && .AVIATION... (00Z TAFS) Issued at 633 PM CDT Sun Sep 24 2023 Convection continues to develop over the Hill Country with some slow movement toward the I-35 noted. We have pushed back the timing for the TEMPO group for TSRA at AUS and have opted for only VCTS at SAT and SSF this evening. Other changes at AUS include a brief mention of MVFR cigs between 11-15Z. For tomorrow afternoon, convection chances appear favored from the southern Edwards Plateau, western Hill Country and Rio Grande plains. We will mention PROB30 groups at SAT and SSF with VCTS at DRT. && .CLIMATE... Issued at 257 AM CDT Sun Sep 24 2023 Record High Temperatures and year last reached: 9/23 AUS - 101 (2005) ATT - 99 (2011) SAT - 102 (2005) DRT - 103 (2005) && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 95 72 93 / 40 30 20 20 Austin Bergstrom Intl Airport 75 95 72 93 / 30 30 20 20 New Braunfels Muni Airport 76 98 73 95 / 20 40 20 20 Burnet Muni Airport 74 93 70 91 / 50 20 10 10 Del Rio Intl Airport 79 100 75 96 / 20 30 50 20 Georgetown Muni Airport 74 93 71 92 / 50 30 10 10 Hondo Muni Airport 74 97 73 94 / 20 40 30 20 San Marcos Muni Airport 75 96 71 94 / 20 40 20 20 La Grange - Fayette Regional 76 93 73 91 / 30 40 30 20 San Antonio Intl Airport 76 96 74 94 / 20 40 30 20 Stinson Muni Airport 78 98 75 96 / 20 40 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Atascosa-Bastrop- Bexar-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-Guadalupe-Hays- Karnes-Lavaca-Lee-Medina-Travis-Uvalde-Williamson-Wilson. && Short-Term...Platt Long-Term...Brady Aviation...Platt
Hazardous weather outlook, Sep 24, 5:23 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 523 PM CDT Sun Sep 24 2023 TXZ171>173-183>194-202>209-217>225-228-252230- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 523 PM CDT Sun Sep 24 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A slight (level 2/5) risk continues this evening over portions of Hill Country and the I-35 Corridor, where scattered storms have begun to develop. A Severe Thunderstorm Watch has been issued by the Storm Prediction Center through 11 PM for Blanco, Burnet, Gillespie, Llano, and Williamson Counties. Large hail and damaging wind gusts will be the main hazards in any severe storms. Have multiple ways of receiving warning information over this portion of South-Central Texas this evening. Dangerous heat & humidity will continue through early evening along/east of I-35 and over portions of the southern Edwards Plateau. A Heat Advisory remains in effect through 7 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and thunderstorms are expected across the area on Monday afternoon. Locally heavy rainfall, gusty winds, and hail will be possible in this activity. A marginal (level 1/5) risk for severe thunderstorms continues over most of the area given this potential, in addition to a marginal (level 1/4) risk for excessive rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 24, 9:21 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
921 PM CDT Sun Sep 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM Hail 1 NW Wells Branch 30.45N 97.69W
09/24/2023 E1.00 inch Travis TX Public
Report from mPING Quarter.
&&
MBLocal storm report, Sep 24, 9:23 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
923 PM CDT Sun Sep 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM Hail 2 NW Windemere 30.48N 97.67W
09/24/2023 E1.50 inch Williamson TX Public
Public report of hail up to the size of ping
pong balls.
&&
empLocal storm report, Sep 24, 9:25 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
925 PM CDT Sun Sep 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM Hail 2 SSW Wells Branch 30.41N 97.69W
09/24/2023 M2.00 inch Travis TX Public
&&
MBLocal storm report, Sep 24, 9:28 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
928 PM CDT Sun Sep 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Hail 4 SSW Wells Branch 30.39N 97.71W
09/24/2023 E1.50 inch Travis TX Amateur Radio
Amateur radio report of ping pong ball sized
hail at Metric Boulevard and Braker Lane.
&&
empLocal storm report, Sep 24, 9:30 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
930 PM CDT Sun Sep 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Hail 1 NNW Round Rock 30.53N 97.68W
09/24/2023 E3.00 inch Williamson TX Trained Spotter
Intersection of Heather Drive and Highway
79.
&&
MBLocal storm report, Sep 24, 9:36 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
936 PM CDT Sun Sep 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM Hail 1 W Round Rock 30.52N 97.69W
09/24/2023 E3.75 inch Williamson TX Public
Report from mPING Grapefruit.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:05 PM CDT | Special Weather Statement | EWX | Blanco | 40 min |
| Sep 24, 7:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 61 min |
| Sep 24, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 54 min |
| Sep 24, 7:49 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| Sep 24, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 66 min |
| Sep 24, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| Sep 24, 8:13 PM CDT | Areal Flood Advisory | EWX | Gillespie | 5 hr |
| Sep 24, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Sep 24, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 65 min |
| Sep 24, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Sep 24, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 44 min |
| Sep 24, 9:07 PM CDT | Special Weather Statement | EWX | Burnet | 23 min |
| Sep 24, 9:46 PM CDT | Special Weather Statement | EWX | Kendall | 44 min |
| Sep 24, 9:50 PM CDT | Special Weather Statement | EWX | Lee | 40 min |
| Sep 24, 10:27 PM CDT | Special Weather Statement | EWX | Gillespie | 48 min |
| Sep 24, 10:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| Sep 24, 10:33 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
| Sep 24, 10:44 PM CDT | Special Weather Statement | EWX | Bastrop | 46 min |
| Sep 24, 11:13 PM CDT | Special Weather Statement | EWX | Llano | 47 min |
| Sep 24, 11:25 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Sep 24, 11:31 PM CDT | Special Weather Statement | EWX | Kerr | 44 min |
| Sep 24, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 56 min |
| Sep 25, 12:31 AM CDT | Special Weather Statement | EWX | Kerr | 44 min |
| Sep 25, 1:09 AM CDT | Areal Flood Advisory | EWX | Gillespie | 4 hr |
| Sep 25, 1:30 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 60 min |
| Sep 25, 1:41 AM CDT | Areal Flood Advisory | EWX | Kerr | 5 hr |
| Sep 25, 1:42 AM CDT | Special Weather Statement | EWX | Gillespie | 33 min |
| Sep 25, 2:32 AM CDT | Special Weather Statement | EWX | Kerr | 43 min |
| Sep 25, 2:48 AM CDT | Special Weather Statement | EWX | Bandera | 57 min |
| Sep 25, 3:12 AM CDT | Special Weather Statement | EWX | Kerr | 33 min |
| Sep 25, 3:42 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| Sep 25, 3:43 AM CDT | Special Weather Statement | EWX | Kerr | 47 min |
| Sep 25, 4:33 AM CDT | Special Weather Statement | EWX | Kerr | 27 min |
| Sep 25, 4:49 AM CDT | Special Weather Statement | EWX | Kimble | 41 min |
| Sep 25, 6:09 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 66 min |
| Sep 25, 6:49 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Sep 25, 7:06 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 39 min |
| Sep 25, 7:43 AM CDT | Special Weather Statement | EWX | Real | 47 min |
| Sep 25, 7:46 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Sep 25, 8:04 AM CDT | Special Weather Statement | EWX | Edwards | 41 min |
| Sep 25, 8:06 AM CDT | Special Weather Statement | EWX | Real | 39 min |
| Sep 25, 8:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 39 min |
| Sep 25, 8:44 AM CDT | Special Weather Statement | EWX | Real | 46 min |
| Sep 25, 9:21 AM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| Sep 25, 11:19 AM CDT | Areal Flood Advisory | EWX | Edwards | 4 hr |
| Sep 25, 11:21 AM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| Sep 25, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.